HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Research Center for Zoonosis Control >
Peer-reviewed Journal Articles, etc >

TAJIMA'S D AND SITE-SPECIFIC NUCLEOTIDE FREQUENCY IN A POPULATION DURING AN INFECTIOUS DISEASE OUTBREAK

This item is licensed under: Creative Commons Attribution 4.0 International

Files in This Item:
17m1114946.pdf587.03 kBPDFView/Open
Please use this identifier to cite or link to this item:http://hdl.handle.net/2115/70807

Title: TAJIMA'S D AND SITE-SPECIFIC NUCLEOTIDE FREQUENCY IN A POPULATION DURING AN INFECTIOUS DISEASE OUTBREAK
Authors: Omori, Ryosuke Browse this author →KAKEN DB
Wu, Jianhong Browse this author
Keywords: Tajima's D
SIR model
evolution
infectious disease
Issue Date: 2017
Publisher: Society for Industrial and Applied Mathematics(SIAM)
Journal Title: SIAM journal on applied mathematics
Volume: 77
Issue: 6
Start Page: 2156
End Page: 2171
Publisher DOI: 10.1137/17M1114946
Abstract: Tajima's D measures the difference between two estimates of genetic diversity in a given set of nucleic acid sequences. Here we show how Tajima's D can be calculated/estimated by developing an inductive algorithm for calculating the site-specific nucleotide frequencies from a standard multistrain susceptible-infective-removed (SIR) model (both deterministic and stochastic). We show that these frequencies are fully determined by the mutation rate and the initial condition of the frequencies. We prove that the sign of Tajima's D is independent of the disease population dynamics and that the negative sign does not imply an expansion of the infected population in the deterministic model. Using individual-based simulations, we also show that dependence of Tajima's D on the disease transmission and evolution dynamics is a result of the stochasticity of those dynamics. The same is true for the dependence related to genetic diversity of a pathogen.
Rights: © 2017, Society for Industrial and Applied Mathematics
https://creativecommons.org/licenses/by/4.0/
Type: article
URI: http://hdl.handle.net/2115/70807
Appears in Collections:人獣共通感染症リサーチセンター (Research Center for Zoonosis Control) > 雑誌発表論文等 (Peer-reviewed Journal Articles, etc)

Submitter: 大森 亮介

Export metadata:

OAI-PMH ( junii2 , jpcoar )

MathJax is now OFF:


 

 - Hokkaido University